MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER
Catalog Number NS0339
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported a bactiseal barium peritoneal catheter (id (b)(6)) was implanted due to secondary normal pressure hydrocephalus (snph) via lumboperitoneal (lp) shunt on (b)(6) 2024 with setting 2.The bactiseal catheter was used as a peritoneal catheter to connect a valve and a connector.After the valve and catheter were connected during a patency test, the chamber did not return to its original state.All the parts were disassembled due to the suspicion of a kink in a joint.Both the valve and catheter underwent individual checks for patency and were confirmed to have flow.After the devices were assembled, they were unable to confirm the flow again.On (b)(6) 2024, all he devices, except for the lumbar catheter, were removed and replaced.There was a surgical delay of more than 30 minutes during the procedure due to product problem.The patient primary disease is subarachnoid hemorrhage.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The bactiseal barium catheter (id ns0339) was returned for evaluation.Device history record (dhr): the product code ns0399 with lot 7332596, conformed to the specifications when released to stock.Failure analysis: the catheter pieces were visually inspected; all ends of the catheter pieces seem to be clean cut with no kinking in the catheter pieces were noted.The catheter pieces were irrigated; no occlusions were noted.This complaint is unconfirmed.Root cause analysis: no root cause could be determined for the failure issue reported by the customer as the technician could not confirm any problems with the returned catheter parts at the time of investigation.A possible root cause for the issue reported by the customer could be due to a kink in the catheter when implanted.No flow issues were noted with the catheter parts at the time of investigation.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL BARIUM STRIPED PERIT
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19143545
Report Number3013886523-2024-00111
Device Sequence Number7335218
Product Code JXG
UDI-Device Identifier10381780524069
UDI-Public(01)10381780524069(17)241130(10)7332596
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberNS0339
Device Lot Number7332596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE (ID 828804)
Patient Age64 YR
Patient SexFemale